Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 26, 2024, 6:05 AM CDT for Sabine County, San Augustine County, Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2024, 6:05 AM CDT (11:05 UTC)
- Expired
- Jul 26, 2024, 2:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 101 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:13 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:13 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 213 AM CDT Fri Jul 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Friday through Saturday) Issued at 1254 AM CDT Fri Jul 26 2024 Upper trough axis remains anchored across Central and SE TX, northeast into the Middle Red River Valley of NE TX, NW LA and SW AR and into the Tenn and Ohio Valley and will remain anchored across this location at least through tonight. Currently we are monitoring an area of mostly light to occasional moderate showers and isolated thunderstorms extending from SE TX into our part of Deep East Texas, steadily moving north, northeast into portions of NW LA. This region is embedded in an areas of SSW low level winds which happens to coincide with an area of higher PWATs near or slightly above 2 inches. Upper forcing in regards to the trough, not to mention slight isentropic forcing will aid in this area of convection continuing to grow and expand this morning. Given the heavy rainfall that has fallen across this region over the last 72 hours and the expected rainfall again today, issued a Flood Watch for Deep East Texas and Sabine Parish in West Central Louisiana through 6 pm this evening. The heaviest rainfall will likely occur this morning and therefore the watch could be cancelled early if rainfall rates and/or coverage diminish more quickly. Low level winds should begin to decouple by late this afternoon which should ease rainfall rates across our southwest but not before additional rainfall amounts of one to three inches will be likely across this corridor with isolated higher amounts. Otherwise, likely to categorical pops are warranted again today across all but near and northwest of the I-30 Corridor where pops were tapered back to chance variety. As we transition into tonight, there will begin to be a slight displacement of the upper level trough back to the northwest. This change is subtle initially but in turn, it will allow for more of an increasing SSW low level return across our western half which should be a little further north and west of where convection has been developing nocturnally the last 2 nights. Having said this, didn't feel comfortable going any higher than chance pops, more heavily weighted across our western half tonight with lower chance pops across our eastern half. That trend of a retrograding upper level trough axis will continue into Saturday with higher pops across our western half during the first half of the day with pop coverage awaiting daytime heating to get going good across our eastern half. Pop coverage should be scattered to numerous by late morning into the afternoon hours on Saturday as a result. Did not deviate much from NBM temps through the short term as rain and cloud cover should help keep values at bay today with perhaps slightly warmer temps into Saturday. 13 && .LONG TERM... (Saturday Night through Friday) Issued at 1254 AM CDT Fri Jul 26 2024 By Sunday, even through the upper trough continues to slowly lift back to the north and west, there is enough forcing, combined with daytime heating with continued moisture in place for scattered to numerous convection once again across our region. Sunday should mark the end to the inflated pops as there will be a pattern shift underway to begin the start of the upcoming work week. The above mentioned upper trough axis quickly ejects out into the Ohio and Tenn Valley Sun Night into early Mon with upper ridging left in its place across the Upper and Middle Red River Valley. Kept some small pops across our southeast half only for Monday and this will be mostly of the daytime heating variety but the upper ridge axis really begins to expand Tue thru at least Thu of next week. This pattern shift will result in very little if any precipitation chances and a quick uptick in temperatures with afternoon highs mid to late next week closer to normal for the transition into early August, in the middle to upper 90s. There are some indications that the above mentioned upper ridge may begin to rebuild back to the north and west, or into the Intermountain West with a longwave trough beginning to reestablish itself across the middle and lower Miss Valleys by the end of next week and just beyond this 7-day forecast. This would result in increasing rain chances once again and perhaps a cool down but again, that's assuming the ridge can retrograde that far to our north and west. 13 && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Fri Jul 26 2024 Convective showers ongoing across the SW terminals tonight as the shear axis overhead locks in for another TAF package that showcases SHRA/TSRA through the afternoon. Latest hi-res solutions show this carrying through 00z and not letting up until after sunset, with VCSH and some -RA/BR expected through the end of the period. Along with this, BKN/OVC sub 5000ft ceilings are to be expected through the period. Buying any significant changes in timing or intensity, expect a similar 12z package with additional coverage expected across the terminals closer to sunrise. RK && .PRELIMINARY POINT TEMPS/POPS... SHV 82 73 83 74 / 100 40 60 40 MLU 81 71 86 72 / 80 40 60 40 DEQ 84 68 83 68 / 40 50 60 30 TXK 83 72 85 72 / 70 50 60 30 ELD 79 68 83 70 / 90 30 60 40 TYR 84 72 83 73 / 70 50 60 30 GGG 82 71 84 71 / 90 50 60 30 LFK 82 71 82 71 / 100 50 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...Flood Watch through this afternoon for LAZ017. OK...None. TX...Flood Watch through this afternoon for TXZ149-152-153-165>167. && SHORT TERM...13 LONG TERM....13 AVIATION...53
Hazardous weather outlook, Jul 26, 2:30 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 230 AM CDT Fri Jul 26 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-271200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola- 230 AM CDT Fri Jul 26 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are once again in the forecast today through tonight across the entire Four State Region. Some of this could be heavy at times, especially this morning and into the afternoon hours across portions of the region. While no severe weather is expected, excessive heavy rainfall could result in flash flooding across more flood prone areas. The areas of greatest concern from heavy rainfall should be confined to the southern half of Northeast Texas, Northern Louisiana and far Southern Arkansas. Look for storm coverage to diminish by late this afternoon into this evening, before increasing once again by late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms will continue through at least Sunday across portions of the Four State Region. Rain chances should diminish as we transition into the upcoming work week. Decreasing rain chances will result in hotter temperatures with readings by mid to late week returning to the middle and upper 90s. These temperatures when combined with relatively high afternoon humidity will result in afternoon heat indices nearing or exceeding 105 degrees by the middle to later half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ017-TXZ149-152-153-165>167-271200- Sabine-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 230 AM CDT Fri Jul 26 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and tonight. A Flood Watch is in effect through 6 pm this evening. Showers and thunderstorms should become quite numerous today before tapering off late today into tonight. Some of this could be heavy at times, especially this morning and into the afternoon hours. While no severe weather is expected, excessive heavy rainfall could result in flash flooding. The areas of greatest concern from heavy rainfall should be confined to areas near and around the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central Louisiana. Look for storm coverage to diminish by late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms will continue through at least Sunday across portions of the Four State Region. Rain chances should diminish as we transition into the upcoming work week. Decreasing rain chances will result in hotter temperatures with readings by mid to late week returning to the middle and upper 90s. These temperatures when combined with relatively high afternoon humidity will result in afternoon heat indices nearing or exceeding 105 degrees by the middle to later half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across portions of Deep East Texas and North Louisiana for the potential for localized flooding. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:02 AM CDT | Flood Watch | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 16 hr |
| Jul 26, 2:03 AM CDT | Areal Flood Advisory | SHV | Angelina | 117 min |
| Jul 26, 4:05 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 115 min |
| Jul 26, 6:03 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Jul 26, 6:12 AM CDT | Areal Flood Advisory | SHV | Angelina | 3 hr |
| Jul 26, 6:21 AM CDT | Areal Flood Advisory | SHV | Panola, Shelby | 3 hr |
| Jul 26, 8:18 AM CDT | Flash Flood Warning | SHV | Panola, Shelby | 5 hr |
| Jul 26, 8:20 AM CDT | Flash Flood Warning | SHV | Angelina | 5 hr |
| Jul 26, 8:42 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 5 hr |
| Jul 26, 9:45 AM CDT | Flash Flood Warning | SHV | Angelina | 5 hr |
| Jul 26, 11:17 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 42 hr |
| Jul 26, 11:17 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 6 days |
| Jul 26, 5:26 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 4 hr |
| Jul 26, 11:00 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Red River, Winn | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.